Alert archive / Oregon / Wind Advisories in 2012
Wind Advisory 19, NWS Pendleton, OR
NWS Pendleton, OR issued this wind advisory at Mar 30, 2012, 9:30 PM PDT for 4 counties in Oregon. It took effect at Mar 31, 2012, 3:00 AM PDT. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Mar 30, 2012, 9:30 PM PDT (04:30 UTC)
- In effect from
- Mar 31, 2012, 3:00 AM PDT
- Expired
- Mar 31, 2012, 8:08 AM PDT
- In force
- 5 hr
- Issued by
- NWS Pendleton, OR
Counties Gilliam County, OR, Morrow County, OR, Umatilla County, OR, Wheeler County, OR
The radar
The Pendleton radar (KPDT), 77 km from the middle of the area, began a volume at 04:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Salem/Mcnary, OR (KSLE), launched 00:00Z, 4.5 hours before the alert went out and 267 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 15 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 774 m above ground
- 0-6 km bulk shear
- 73 kt
- 0-1 km storm-relative helicity
- 4 m²/s²
- 0-3 km storm-relative helicity
- -153 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
621 WWUS76 KPDT 310430 NPWPDT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 930 PM PDT FRI MAR 30 2012 ...STRONG WIND GUSTS ALONG THE OREGON BLUE MOUNTAIN FOOTHILLS SATURDAY MORNING... .ANOTHER PACIFIC FRONT PUSHING EAST OF THE CASCADES SATURDAY MORNING WILL RESULT IN VERY WINDY CONDITIONS ALONG THE OREGON BLUE MOUNTAIN FOOTHILLS. ORZ507-508-311400- /O.NEW.KPDT.WI.Y.0019.120331T1000Z-120331T1800Z/ FOOTHILLS OF THE NORTHERN BLUE MOUNTAINS OF OREGON- FOOTHILLS OF THE SOUTHERN BLUE MOUNTAINS OF OREGON- INCLUDING THE CITIES OF...PENDLETON...PILOT ROCK...HEPPNER... CONDON...FOSSIL 930 PM PDT FRI MAR 30 2012 ...WIND ADVISORY IN EFFECT FROM 3 AM TO 11 AM PDT SATURDAY... THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 11 AM PDT SATURDAY. * TIMING: WINDS WILL INCREASE EARLY SATURDAY MORNING AND BECOME VERY WINDY BY MID MORNING. WINDS WILL DECREASE IN THE AFTERNOON. * WINDS: SOUTH WINDS SUSTAINED AT 25 TO 35 MPH WITH GUSTS AROUND 45 TO 55 MPH CAN BE EXPECTED. * IMPACTS: TRAVELERS SHOULD BE PREPARED FOR SUDDEN AND STRONG WIND GUSTS. THIS INCLUDES HIGHWAY 11...HIGHWAY 207...HIGHWAY 395...AND INTERSTATE 84 THAT PASS THROUGH THE BLUE MOUNTAIN FOOTHILLS. WATCH FOR FLYING DEBRIS AND OBJECTS THAT MAY SUDDENLY BECOME AIRBORNE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST BETWEEN 30 AND 39 MPH OR GUSTS RANGING FROM 45 TO 57 MPH. WINDS OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT WWW.WEATHER.GOV/PENDLETON. && $$
2 follow-up statements
987 WWUS76 KPDT 311210 NPWPDT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 510 AM PDT SAT MAR 31 2012 ...WINDY CONDITIONS EXPECTED ALONG THE OREGON BLUE MOUNTAIN FOOTHILLS THIS MORNING... .ANOTHER PACIFIC FRONT PUSHING EAST OF THE CASCADES THIS MORNING WILL RESULT IN VERY WINDY CONDITIONS ALONG THE OREGON BLUE MOUNTAIN FOOTHILLS. ORZ507-508-311800- /O.CON.KPDT.WI.Y.0019.000000T0000Z-120331T1800Z/ FOOTHILLS OF THE NORTHERN BLUE MOUNTAINS OF OREGON- FOOTHILLS OF THE SOUTHERN BLUE MOUNTAINS OF OREGON- INCLUDING THE CITIES OF...PENDLETON...PILOT ROCK...HEPPNER... CONDON...FOSSIL 510 AM PDT SAT MAR 31 2012 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 AM PDT THIS MORNING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 11 AM PDT THIS MORNING. * TIMING: VERY WINDY CONDITIONS WILL CONTINUE THIS MORNING. WINDS WILL DECREASE IN THE AFTERNOON. * WINDS: SOUTH WINDS SUSTAINED AT 25 TO 35 MPH WITH GUSTS AROUND 45 TO 55 MPH CAN BE EXPECTED. * IMPACTS: TRAVELERS SHOULD BE PREPARED FOR SUDDEN AND STRONG WIND GUSTS. THIS INCLUDES HIGHWAY 11...HIGHWAY 207...HIGHWAY 395...AND INTERSTATE 84 THAT PASS THROUGH THE BLUE MOUNTAIN FOOTHILLS. WATCH FOR FLYING DEBRIS AND OBJECTS THAT MAY SUDDENLY BECOME AIRBORNE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST BETWEEN 30 AND 39 MPH OR GUSTS RANGING FROM 45 TO 57 MPH. WINDS OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT WWW.WEATHER.GOV/PENDLETON. && $$
174 WWUS76 KPDT 311508 NPWPDT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 808 AM PDT SAT MAR 31 2012 ORZ507-508-311615- /O.CAN.KPDT.WI.Y.0019.000000T0000Z-120331T1800Z/ FOOTHILLS OF THE NORTHERN BLUE MOUNTAINS OF OREGON- FOOTHILLS OF THE SOUTHERN BLUE MOUNTAINS OF OREGON- INCLUDING THE CITIES OF...PENDLETON...PILOT ROCK...HEPPNER... CONDON...FOSSIL 808 AM PDT SAT MAR 31 2012 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN PENDLETON HAS CANCELLED THE WIND ADVISORY. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pendleton, OR wrote its last area forecast discussion before this wind advisory went out at Mar 30, 2:00 PM PDT, 7 hours 30 minutes earlier.
Area forecast discussion, Mar 30, 2:00 PM PDT, 7 hours 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PENDLETON OR 200 PM PDT FRI MAR 30 2012 .SHORT TERM...TONIGHT THROUGH MONDAY...A MOIST SOUTHWESTERLY FLOW CONTINUES OVER THE REGION WITH A STALLED FRONTAL BOUNDARY RUNNING FROM SOUTHWEST TO NORTHEAST OVER THE FORECAST AREA. SOME AREAS HAVE PICKED UP 1 TO 3 INCHES OF RAIN OVER THE PAST 24 HOURS. MOST OF THESE HIGH RAINFALL TOTALS HAVE OCCURRED ALONG THE EAST SLOPES OF THE CASCADES. NUMEROUS FLOOD ADVISORIES AND WARNINGS HAVE BEEN ISSUED AND WILL BE DISCUSSED IN THE HYDROLOGY SECTION BELOW. OVERNIGHT THIS MOIST PATTERN WILL CONTINUE WITH THE POTENTIAL FOR SOME MORE SIGNIFICANT PRECIPITATION ACCUMULATION IN PORTIONS OF THE FORECAST AREA. THE STALLED FRONTAL BOUNDARY WILL BEGIN TO LIFT BACK NORTHWARD OVERNIGHT. THIS WILL USHER IN SOME WARM AIR BACK INTO MOST OF THE FORECAST AREA ON SATURDAY WITH MOST OF THE PRECIPITATION BEING CONFINED TO THE WASHINGTON CASCADES AND EAST SLOPES BY SATURDAY MORNING. THEN A COLD FRONT WILL SWEEP ACROSS THE REGION LATE SATURDAY USHERING IN SOME COOLER AIR WITH SNOW LEVELS LOWERING SATURDAY NIGHT AND SUNDAY TO BETWEEN 1000 AND 2000 FEET. PRECIPITATION WILL TURN MORE SHOWERY SO NOT EXPECTING ENOUGH SNOW ACCUMULATIONS AT THIS TIME TO WARRANT ANY HIGHLIGHTS BUT WILL SEE SOME ACCUMULATIONS IN THE MOUNTAINS. SUNDAY NIGHT AND MONDAY WILL SEE A TEMPORARY RIDGE OF HIGH PRESSURE BUILD OVER THE REGION WITH A WARM FRONT CLIPPING THE FORECAST AREA SUNDAY NIGHT MAINLY IMPACTING THE WASHINGTON CASCADE REGION. .LONG TERM...MONDAY NIGHT THROUGH FRIDAY...A RIDGE OF HIGH PRESSURE WILL DEVELOP OVER THE CENTRAL PORTION OF THE COUNTRY AS A LOW PRESSURE TROUGH DEVELOPS OVER THE EASTERN PACIFIC. THIS PUTS THE FORECAST AREA UNDER A SOUTHERLY FLOW WITH A FRONT STALLED NEAR THE CASCADES. MODELS HAVE BEEN DIFFERING ON THE LOCATION OF THE FRONT. THE CURRENT TREND HAS BEEN TO KEEP THE FRONT ALONG THE CASCADES AND HAVE ADJUSTED THE FORECAST TO REFLECT THIS. A LOW PRESSURE CENTER WILL HELP PUSH THE TROUGH INTO THE PACIFIC NORTHWEST INTO THE MIDDLE OF NEXT WEEK. THIS WILL BRING SHOWERY CONDITIONS TO THE FORECAST AREA AND COOLER CONDITIONS AS COOLER AIR MOVES INTO THE REGION. THE MODELS DIFFER ON THE SPEED AND STRENGTH OF THE TROUGH WITH THE EUROPEAN MODEL BEING SLOWER WITH ITS DEPARTURE DUE TO DIGGING FURTHER SOUTH THAN THE GFS MODEL. HAVE KEPT A CHANCE OF SHOWERS OVER THE AREA EACH DAY EXCEPT TOWARD THURSDAY AND FRIDAY AS THE TROUGH MOVES EAST...DECREASING SHOWERS OVER THE COLUMBIA BASIN AND VALLEYS WESTWARD AS THE PRECIPITATION FOCUS TURNS TOWARD THE BLUE MOUNTAINS EASTWARD. TEMPERATURES WILL BE NEAR TO SLIGHTLY BELOW SEASONAL BY THE MIDDLE TO END OF NEXT WEEK. DMH && .AVIATION...00Z TAFS...PRECIPITATION BAND HAS SET UP ACROSS CENTRAL OREGON NORTH AND EAST OVER THE COLUMBIA BASIN OF WASHINGTON. AREAS UNDER THIS BAND ARE SEEING MVFR CONDITIONS WITH OCCASIONAL IFR CONDITIONS UNDER THE HEAVIEST SHOWERS. THIS BAND IS EXPECTED TO REMAIN OVER THE AREA INTO THE EVENING BEFORE GRADUALLY LIFTING NORTHWARD OVERNIGHT. THEN...A COLD FRONT WILL PUSH THROUGH THE AREA BY SATURDAY AFTERNOON. UNSTABLE CONDITIONS AHEAD OF THE FRONT MAY LEAD TO THE DEVELOPMENT OF A THUNDERSTORM DURING THE AFTERNOON HOURS...BUT CONFIDENCE IS TOO LOW ON WHERE ANY STORM MIGHT DEVELOP TO PUT INTO THE TAFS AT THIS TIME. SURFACE WINDS WILL REMAIN BREEZY INTO THE EVENING BEFORE DECREASING OVERNIGHT. SOUTHERLY WINDS WILL INCREASE AGAIN EARLY SATURDAY MORNING FOR ALL TAF SITES EXCEPT KDLS AND KYKM WHICH WILL SEE WINDS LESS THAN 12 KTS OVERNIGHT AND SATURDAY. DMH && .HYDROLOGY...1 TO 3 INCH RAIN AMOUNTS ACROSS KLICKITAT AND YAKIMA COUNTY OCCURRED OVERNIGHT. NUMEROUS STREAMS AND CREEKS HAVE RISEN OUT OF THEIR BANKS IN YAKIMA COUNTY WITH A NUMBER OF ROADS CLOSED ACROSS CENTRAL AND WESTERN YAKIMA COUNTY. RAIN AMOUNTS ALONG THE EAST SLOPES OF OREGON CASCADES HAVE RANGED FROM 1-3 INCHES IN THE NORTH TO AROUND 1 TO 1.5 INCHES IN THE SOUTH. CREEKS AND STREAMS HAVE BEEN RISING...BUT NO REPORTS OF FLOODING YET. CURRENTLY SATELLITE PICTURES SHOW PRECIPITATION LESSENING A SMALL AMOUNT AS THE MAIN BAND SAGS SOUTH...SO WILL CONTINUE WITH ADVISORY, BUT MAY NEED UPGRADING TO WARNING IF HEAVY RAIN PERSISTS. FURTHER EAST...THE FLOOD WATCH OVER THE BLUE MOUNTAINS AND WALLOWA COUNTY WILL CONTINUE OVERNIGHT. THIS AREA GOT LITTLE PRECIPITATION LAST NIGHT...BUT MAIN BAND NOW OVER THEM AND WILL CONTINUE TO SEE MORE RAIN TONIGHT AND EARLY SATURDAY. ML && .PRELIMINARY POINT TEMPS/POPS... PDT 42 62 37 48 / 100 90 50 20 ALW 46 63 40 47 / 100 90 50 20 PSC 44 63 41 53 / 100 80 30 10 YKM 39 54 36 48 / 100 100 20 10 HRI 44 63 39 52 / 100 90 30 10 ELN 38 52 33 44 / 80 100 20 10 RDM 40 53 29 43 / 100 90 40 10 LGD 41 58 35 39 / 80 90 60 40 GCD 41 58 34 37 / 60 80 50 20 DLS 43 58 38 50 / 100 90 30 20 && .PDT WATCHES/WARNINGS/ADVISORIES... OR...FLOOD WATCH THROUGH SUNDAY MORNING ORZ049-050-502-503-505-507. WA...FLOOD WATCH THROUGH SUNDAY MORNING WAZ029-030. && THREAT INDEX SATURDAY : YELLOW SUNDAY : GREEN MONDAY : GREEN GREEN: NONE OR LIMITED NEED FOR WATCHES, WARNINGS, OR ADVISORIES. YELLOW: A FEW WATCHES, WARNINGS, OR ADVISORIES POSSIBLE OR IN EFFECT. RED: NUMEROUS WATCHES, WARNINGS, OR ADVISORIES POSSIBLE OR IN EFFECT. FOR ADDITIONAL WEATHER INFORMATION, CHECK OUR WEB SITE AT... WWW.WEATHER.GOV/PENDLETON 91/84/84
Hazardous weather outlook, Mar 30, 6:14 PM PDT, 3 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE PENDLETON OR
614 PM PDT FRI MAR 30 2012
UPDATED FOR MODERATE FLOODING ALONG THE KLICKITAT RIVER
ORZ041-042-044-049-050-502-503-505>509-WAZ024-026>030-520-521-
311415-
EASTERN COLUMBIA RIVER GORGE OF OREGON-NORTH CENTRAL OREGON-
LOWER COLUMBIA BASIN OF OREGON-GRANDE RONDE VALLEY-WALLOWA COUNTY-
NORTHERN BLUE MOUNTAINS OF OREGON-
SOUTHERN BLUE MOUNTAINS OF OREGON-JOHN DAY BASIN-OCHOCO-
JOHN DAY HIGHLANDS-
FOOTHILLS OF THE NORTHERN BLUE MOUNTAINS OF OREGON-
FOOTHILLS OF THE SOUTHERN BLUE MOUNTAINS OF OREGON-
EAST SLOPES OF THE OREGON CASCADES-
EASTERN COLUMBIA RIVER GORGE OF WASHINGTON-KITTITAS VALLEY-
YAKIMA VALLEY-LOWER COLUMBIA BASIN OF WASHINGTON-
FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON-
NORTHWEST BLUE MOUNTAINS OF WASHINGTON-
EAST SLOPES OF THE WASHINGTON CASCADES-SIMCOE HIGHLANDS-
614 PM PDT FRI MAR 30 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND NORTHEAST OREGON
AS WELL AS SOUTH CENTRAL AND SOUTHEAST WASHINGTON.
.DAY ONE...TODAY AND TONIGHT
FLOODING
EAST SLOPES OF THE WASHINGTON CASCADES, SIMCOE HIGHLANDS,
EASTERN COLUMBIA RIVER GORGE OF WASHINGTON, FOOTHILLS OF THE
BLUE MOUNTAINS OF WASHINGTON, NORTHWEST BLUE MOUNTAINS OF
WASHINGTON, EASTERN COLUMBIA RIVER GORGE OF OREGON, NORTH
CENTRAL OREGON, EAST SLOPES OF THE OREGON CASCADES, GRANDE
RONDE VALLEY, WALLOWA COUNTY, FOOTHILLS OF THE NORTHERN BLUE
MOUNTAINS OF OREGON, NORTHERN BLUE MOUNTAINS OF OREGON,
SOUTHERN BLUE MOUNTAINS OF OREGON, JOHN DAY BASIN, OCHOCO-JOHN
DAY HIGHLANDS
A STALLED OUT FRONTAL SYSTEM WILL CONTINUE TO PROVIDE ABUNDANT
RAINFALL THIS EVENING. THIS COMBINED WITH SIGNIFICANT SNOW MELT HAS
ALLOWED RIVERS...CREEKS...AND STREAMS TO RISE RAPIDLY...MAINLY ALONG
THE EAST SLOPES OF THE CASCADES. THE KLICKITAT RIVER NEAR PITT HAS
RISEN TO 11.0FT...WHICH IS MODERATE FLOOD STAGE. PLEASE REFER TO
NWS HAZARD PRODUCTS PDXFLSPDT AND PDXFFAPDT FOR MORE DETAILS ON THE
CURRENT OR POTENTIAL FLOODING.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
FLOODING SATURDAY
EAST SLOPES OF THE WASHINGTON CASCADES, SIMCOE HIGHLANDS,
EASTERN COLUMBIA RIVER GORGE OF WASHINGTON, FOOTHILLS OF THE
BLUE MOUNTAINS OF WASHINGTON, NORTHWEST BLUE MOUNTAINS OF
WASHINGTON, EASTERN COLUMBIA RIVER GORGE OF OREGON, NORTH
CENTRAL OREGON, EAST SLOPES OF THE OREGON CASCADES, GRANDE
RONDE VALLEY, WALLOWA COUNTY, FOOTHILLS OF THE NORTHERN BLUE
MOUNTAINS OF OREGON, NORTHERN BLUE MOUNTAINS OF OREGON,
SOUTHERN BLUE MOUNTAINS OF OREGON, JOHN DAY BASIN, OCHOCO-JOHN
DAY HIGHLANDS
THE POTENTIAL FOR FLOODING WILL CONTINUE ON SATURDAY AND SUNDAY IN
THE ABOVE LISTED AREAS. PLEASE REFER TO NWS HAZARD PRODUCTS
PDXFLSPDT AND PDXFFAPDT FOR MORE DETAILS ON THE CURRENT OR POTENTIAL
FLOODING. REST OF THE WEEK...THE WEATHER PATTERN WILL REMAIN ACTIVE
WITH FREQUENT PACIFIC WEATHER SYSTEMS MOVING ACROSS THE REGION
THROUGHOUT THIS COMING NEXT WEEK. EXPECT A WIDE VARIETY OF WEATHER
TO BE ASSOCIATED WITH THE ERRATIC WEATHER CHANGES.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED.
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
GRAPHICAL FORECASTS OF WEATHER HAZARDS OUT TO SEVEN DAYS
ARE DISPLAYED ON THE WORLD WIDE WEB AT:
WWW.WRH.NOAA.GOV/PDT/CURRENTHAZARDS/HWO.HTML
ALL LETTERS IN THE ABOVE URL ARE LOWER CASE.In the hours before
Local storm report, Mar 30, 6:30 PM PDT, 3 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PENDLETON OR
630 PM PDT FRI MAR 30 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0612 PM FLOOD 5 SE APPLETON 45.76N 121.21W
03/30/2012 KLICKITAT WA LAW ENFORCEMENT
KLICKITAT RIVER AT PITT HAS OVERFLOWED ITS BANKS AND HAS
COVERED A SECTION OF STATE HIGHWAY 142 UNDER WATER. THE
WATER IS MAKING ITS WAY TO THE OTHER SECTION OF THE
HIGHWAY.
&&
MWISTERNearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.